Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 16, NWS Pocatello, ID

August 4, 2007Butte County, Clark County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Aug 4, 2007, 12:50 PM MDT for Butte County, Clark County, Idaho. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2007, 12:50 PM MDT (18:50 UTC)
Expired
Aug 4, 2007, 1:15 PM MDT
In force
25 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Butte County, ID, Clark County, ID

The radar

The Pocatello radar (KSFX), 100 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.8 hours before the alert went out and 367 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
2240 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:14 AM MDT, 9 hours 36 minutes earlier.

Area forecast discussion, Aug 4, 3:14 AM MDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
314 AM MDT SAT AUG 4 2007

.SHORT TERM...SATURDAY THROUGH TUESDAY. VERY LITTLE CHANGE IN THE
PATTERN OVER SOUTHEAST ID AS CWA REMAINS IN SOUTHWESTERLY FLOW
REGIME WITH BROAD UPPER RIDGE TO THE EAST AND UPPER TROF DIGGING
ALONG PACNW COAST. SPOTTY MONSOONAL MOISTURE WILL ROTATE ALONG THE
WESTERN BOUNDARY OF THE UPPER RIDGE NEXT 48 TO 72 HRS TO PRODUCE
ISOLATED THUNDERSTORMS EACH AFTN/EVE. EASTERN AND SOUTHERN HIGHLANDS ARE
THE FAVORED LOCATION FOR CONVECTION ALTHOUGH A FEW CELLS MAY POP
UP IN THE SNAKE PLAIN. BY LATE SUN/MON THE PACNW SYSTEM BEGINS TO
SPLIT WITH A MODERATELY STRONG SHORTWAVE TROUGH MOVING ACROSS
CENTRAL ID AND THE SOUTHERN PORTION CONTINUING TO DIG
SOUTHWESTWARD WITH THE TROF BASE OUT TO AT LEAST 140W. MONSOONAL
MOISTURE BEGINS TO THIN OUT ON MON/TUES SO HAVE DECREASED POPS FOR
THOSE DAYS. TEMPERATURES REMAIN STEADY AS PERSISTENT PATTERN
PROVIDES ALMOST NO CHANGE TO THICKNESS AND ADVECTION FIELDS.

.LONG TERM...WEDNESDAY THROUGH NEXT SATURDAY. EXTENDED MODELS
SHOWING BETTER AGREEMENT THAN PREVIOUS FEW DAYS WITH UPPER RIDGE
DRIFTING EAST AND LONGWAVE PACIFIC TROF NEARLY STATIONARY DURING
THIS PERIOD. RIDGES MOVEMENT WILL SLIDE MONSOONAL MOISTURE INTO
WY/CO...MAKING FOR DRY AND SLIGHTLY WARMER PERIOD FOR CWA.
SHORTWAVE TROFS SPINNING OUT OF PAC SYSTEM WILL REACH CWA ON FRI
AND SAT BUT LACK OF AVAILABLE MOISTURE WILL KEEP POPS QUITE LOW.

WARANAUSKAS

&&

.FIRE WEATHER...DESPITE THE MONSOONAL MOISTURE BEING PUSHED OUT OF
THE EAST IDAHO FIRE DISTRICT...ENOUGH MOISTURE LINGERS TO PRODUCE
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER
TERRAIN TODAY. A MIX OF WET AND DRY STORMS ARE EXPECTED...WITH GUSTY
WINDS POSSIBLE. STILL QUITE A BIT OF UNCERTAINTY ON DEVELOPMENT OF
UPPER TROUGH ALONG WEST COAST EARLY IN THE WEEK. SOUTHWEST FLOW
LOOKS TO BE THE STORY...WHICH COULD BRING SOME BREEZY CONDITIONS.
WILL WATCH MOISTURE AND WIND CONDITIONS FOR CRITICAL THRESHOLDS BUT
WIDESPREAD CRITICAL CONDITIONS NOT SEEN AT THIS TIME. DMH

&&

.AVIATION...VFR CONDITIONS EXPECTED. MAINLY ISOLATED SHOWERS AND
THUNDERSTORMS FORECAST OVER THE HIGHER TERRAIN. A FEW OF THESE MAY
PRODUCE MVFR CONDITIONS. HOWEVER...COVERAGE FORECAST TO GRADUALLY
DECREASE OVER THE NEXT SEVERAL DAYS. DMH

&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 4, 4:25 AM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
425 AM MDT SAT AUG 4 2007

IDZ017>025-031-032-051030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
425 AM MDT SAT AUG 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS WILL DEVELOP THIS AFTN/EVE...PRIMARILY OVER HIGHER
TERRAIN AREAS. SOME STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS AND
GUSTY OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY WITH DRIER
CONDITIONS EXPECTED TUESDAY THRU FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:35 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Bonneville, Power40 min
Aug 4, 3:43 PM MDTSevere Thunderstorm WarningPIHOneida, Power33 min
Aug 4, 3:55 PM MDTSevere Thunderstorm WarningPIHCaribou50 min
Aug 4, 4:08 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville37 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.